Revista Matemática Iberoamericana
Full-Text PDF (207 KB) | Metadata | Table of Contents | RMI summary
Published online: 2008-12-31
Reflections of regular maps and Riemann surfacesAdnan Melekoğlu and David Singerman (1) Adnan Menderes University, Aydin, Turkey
(2) University of Southampton, UK
A compact Riemann surface of genus $g$ is called an M-surface if it admits an anti-conformal involution that fixes $g+1$ simple closed curves, the maximum number by Harnack's Theorem. Underlying every map on an orientable surface there is a Riemann surface and so the conclusions of Harnack's theorem still apply. Here we show that for each genus $g ϯ 1$ there is a unique M-surface of genus $g$ that underlies a regular map, and we prove a similar result for Riemann surfaces admitting anti-conformal involutions that fix $g$ curves.
Keywords: Regular map, Riemann surface, Platonic surface, M-surface, (M−1)-surface
Melekoğlu Adnan, Singerman David: Reflections of regular maps and Riemann surfaces. Rev. Mat. Iberoamericana 24 (2008), 921-939. doi: 10.4171/RMI/560